Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2000, 1:25 PM EDT for Brantley County, Charlton County, Ware County, Georgia. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2000, 1:25 PM EDT (17:25 UTC)
- Expired
- Apr 24, 2000, 2:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Brantley County, GA, Charlton County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 1:25 PM EDT | Thunderstorm Wind | Manor, GA | Large trees were blown donw. |
| Apr 24, 1:50 PM EDT | Hail 0.75 | Winokur, GA | |
| Apr 24, 1:59 PM EDT | Hail 0.75 | Hoboken, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 241726 SVRJAX GAC025-049-299-241800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRANTLEY COUNTY IN SOUTHEAST GEORGIA NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA EAST CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 200 PM EDT * AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 18 MILES WEST OF RACE POND...OR ABOUT 14 MILES EAST OF ARGYLE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RACE POND BY 135 PM EDT... HOBOKEN AND WINOKUR BY 140 PM EDT... HICKOX AND NAHUNTA BY 145 PM EDT... ATKINSON AND WAYNESVILLE BY 155 PM EDT... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN JPRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ SANTOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:25 AM EDT, 3 hours earlier.
Area forecast discussion, Apr 24, 10:25 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1025 AM EDT MON APR 24 2000 CURRENTLY...SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER THE CENTRAL MISSISSIPPI VALLEY WITH A WARM FRONT DRAPED ACROSS NORTHERN ALABAMA AND CENTRAL GEORGIA...WITH A STATIONARY FRONT EXTENDING ACROSS CENTRAL SOUTH CAROLINA AND EASTERN NORTH CAROLINA. WATER VAPOR SHOWED SEVERAL SHORT WAVES OVER THE CENTRAL MISSISSIPPI VALLEY AND OVER THE SOUTHEASTERN STATES. THE ONE OF NOTE FOR THE AFTERNOON PACKAGE APPEAR TO BE OVER THE FLORIDA PANHANDLE. MESO-ETA SHOW THIS FEATURE WEAKENING AS IT LIFTS NORTHEAST...WHILE THE SHORTWAVE OVER THE SOUTHERN MISSISSIPPI VALLEY MOVES TO THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA BY EARLY EVENING. LATEST SURFACE OBSERVATIONS SHOWED DEWPOINTS INCREASING OVER THE AREA SO WILL GO WITH THE CURRENT ZONE PACKAGE WITH SOME MODIFICATIONS TO ADJUST FOR CURRENT CONDITIONS. WILL KEEP SCEC IN C(OASTAL WATERS THIS AFTERNOON. .JAX... GA...NONE FL...NONE BLS
In the hours before
Special weather statement, Apr 24, 11:12 AM EDT, 2 hours 13 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241815- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 AM EDT MON APR 24 2000 ...STRONG THUNDERSTORMS APPROACHING SOUTHEAST GEORGIA AND PORTIONS OF NORTH FLORIDA... A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING SOUTHEAST GEORGIA FROM JUST BEFORE NOON AND THROUGHOUT THE AFTERNOON. THE LINE OF STORMS WILL BE AFFECTING MAINLY AREAS ALONG I 10 IN NORTHEAST FLORIDA FROM EARLY TO MID AFTERNOON AND INTO THE EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER THE MID AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE ARE CAPABLE OF WIND GUSTS IN EXCESS OF 45 MPH...LARGE HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. SOME OF THEM COULD ALSO BECOME SEVERE. SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA IS REQUESTED AT THIS TIME. ACTIVATION MIGHT BECOME NECESSARY LATER ACROSS NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
Special weather statement, Apr 24, 12:07 PM EDT, 1 hour 18 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241815- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 AM EDT MON APR 24 2000 ...A TORNADO WATCH IS IN EFFECT FOR BACON...COFFEE...CLINCH...WARE...ECHOLS... AND ATKINSON COUNTIES IN SOUTHEAST GEORGIA AND FOR SUWANNEE...HAMILTON... AND COLUMBIA COUNTIES IN NORTHEAST FLORIDA UNTIL 5 PM... A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING SOUTHEAST GEORGIA AND AREAS ALONG I 10 IN NORTHEAST FLORIDA FROM EARLY TO MID AFTERNOON AND INTO THE EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER THE MID AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE WILL BE CAPABLE OF BECOMING SEVERE WITH WIND GUSTS IN EXCESS OF 55 MPH...LARGE HAIL... HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE WATCH MIGHT BE EXTENDED FURTHER EAST LATER IN THE AFTERNOON SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...MAINLY IN AREAS WITHIN AND NEAR THE WATCH AREA...IS REQUESTED AT THIS TIME FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:44 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 46 min |
| Apr 24, 1:05 PM EDT | Tornado Warning | JAX | Clinch, Ware | 25 min |
| Apr 24, 1:37 PM EDT | Tornado Warning | JAX | Brantley, Charlton, Ware | 23 min |
| Apr 24, 1:47 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Ware | 43 min |
| Apr 24, 1:55 PM EDT | Tornado Warning | JAX | Brantley, Camden, Glynn | 35 min |
| Apr 24, 2:23 PM EDT | Tornado Warning | JAX | Glynn | 37 min |
| Apr 24, 2:48 PM EDT | Tornado Warning | JAX | Brantley, Camden, Charlton | 27 min |
| Apr 24, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn | 53 min |
| Apr 24, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 43 min |
| Apr 24, 5:18 PM EDT | Tornado Warning | JAX | Echols | 27 min |
| Apr 24, 6:21 PM EDT | Tornado Warning | JAX | Echols | 24 min |
| Apr 24, 6:54 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Ware | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.